Alert archive / New Jersey / Special Weather Statements in 2012
Special Weather Statement, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special weather statement at Aug 1, 2012, 2:57 PM EDT for Ocean County, New Jersey. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 1, 2012, 2:57 PM EDT (18:57 UTC)
- Expired
- Aug 1, 2012, 4:00 PM EDT
- In force
- 63 min
- Issued by
- NWS Philadelphia/Mount Holly
County Ocean County, NJ
The radar
The Philadelphia radar (KDIX), 22 km from the middle of the area, began a volume at 18:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 7.0 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 140 J/kg
- Mixed-layer CIN
- -61 J/kg
- Mixed-layer LCL
- 893 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
893
WWUS81 KPHI 011857
SPSPHI
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
257 PM EDT WED AUG 1 2012
NJZ020-026-027-012000-
COASTAL OCEAN NJ-OCEAN NJ-SOUTHEASTERN BURLINGTON NJ-
257 PM EDT WED AUG 1 2012
...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT BURLINGTON AND OCEAN
COUNTIES...
AT 253 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS 9 MILES SOUTHWEST OF TOMS RIVER...
MOVING NORTHEAST AT 10 MPH. THE THUNDERSTORMS WILL BE NEAR PINE RIDGE
AT CRESTWOOD...CRESTWOOD VILLAGE AROUND 315 PM...SOUTH TOMS RIVER...
HOLIDAY CITY SOUTH AROUND 330 PM...TOMS RIVER...PINE BEACH AROUND
345 PM...HOLIDAY CITY-DOVER AND SILVERTON AROUND 400 PM.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS.
LAT...LON 3986 7407 3984 7410 3992 7410 3990 7412
3986 7412 3980 7417 3977 7417 3959 7437
3970 7460 4011 7424 4010 7415 4013 7411
4009 7408 4010 7406 4008 7403
$$
HAYESWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Aug 1, 1:06 PM EDT, 1 hour 51 minutes earlier.
Area forecast discussion, Aug 1, 1:06 PM EDT, 1 hour 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
106 PM EDT WED AUG 1 2012
.SYNOPSIS...
A WEAK FRONTAL BOUNDARY WILL LIKELY WEAKEN FURTHER BEFORE REACHING
OUR AREA TODAY. WEAK HIGH PRESSURE MAY BUILD IN FOR THURSDAY, BEFORE
MOVING OUT AHEAD OF ANOTHER FRONTAL BOUNDARY TO OUR WEST. THE
FRONTAL BOUNDARY WILL LIKELY NOT REACH OUR AREA, BEFORE LIFTING BACK
NORTH ON SATURDAY. A FRONTAL BOUNDARY IS EXPECTED TO REACH THE AREA
LATE SUNDAY, BEFORE SLOWLY DRIFTING SOUTH AND POSSIBLY STALLING TO
OUR SOUTH EARLY NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
THE 12Z UPPER AIR ANALYSIS AND APG SOUNDING (WHICH IS IN A VERY
FORTUITOUS LOCATION THIS MORNING) WAS SHOWING A TROF IN THE
WESTERN PART OF OUR CWA THAT EXTENDS UPWARD THROUGH 700MB.
TROFFINESS FARTHER UPWARD IS A PRETTY GOOD LOCATION FARTHER TO THE
WEST FOR SOME DIVERGENCE ALOFT, ALTHOUGH NO JET OF CONSEQUENCE WAS
NOTED.
THE CONVECTIVE TEMP OFF OF KAPG IS ONLY IN THE UPPER 70S AND MSAS
AND LAPS ANALYSES ARE SHOWING WE ARE UNSTABLE (SFC BASED CAPES AT
AROUND 2K JOULES ALREADY IN NJ WITHOUT MUCH SUNSHINE) WITH NOT
MUCH CIN. SO IN SPITE OF THE CLOUDS, WE ARE EXPECTING TSRAS TO
CONTINUE TO POP AND INCREASE IN COVERAGE. HIGHEST POPS WERE SLID
EAST BASED ON THE TROF POSN AND OBSERVED CAPE. WHILE THE WIND
FLOW ALOFT IS WEAK, A WET MICROBURST WOULD NOT BE OUT OF THE
QUESTION, BUT THE MAIN CONCERN FROM THE TSRAS WILL BE THE HEAVY
RAIN AS KAPG PWAT WAS 1.88 INCHES.
THE 12Z SOUNDINGS ARE CORROBORATING TODAY'S EXPECTED MAX TEMPS AND
NOT TOO MANY ADJUSTMENTS HAVE BEEN MADE.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM THURSDAY/...
ANY SHOWERS/TSTMS FROM THE DAYTIME WILL DECREASE IN COVERAGE THIS
EVENING AND THEN SKIES WILL BECOME PARTLY OR MOSTLY CLR THIS
EVENING. AREAS OF FOG AND POSSIBLY SOME ST MAY DEVELOP OVERNIGHT.
CONFID IN ST/FOG RATHER LOW SO NOT INCLUDED IN THE PUBLIC FCST FOR
NOW. LOWS TONIGHT IN THE UPPER 60S TO LOW 70S WITH SOME LOW 60S
ACROSS THE NORTH. WINDS LIGHT.
&&
.LONG TERM /THURSDAY THROUGH TUESDAY/...
THE PERSISTENT TROUGH THAT HAS BEEN AFFECTING THE EAST COAST THE
LAST FEW DAYS WILL BEGIN TO FLATTEN OUT STARTING THURSDAY, AND A
NEARLY ZONAL FLOW ALOFT WILL RETURN. AT THE SURFACE, A FRONTAL
BOUNDARY WILL MOVE THROUGH THE GREAT LAKES REGION ON THURSDAY, BUT
WILL LIKELY STALL OUT THEN LIFT BACK NORTH BEFORE REACHING OUR
AREA FRIDAY AND SATURDAY. POPS BOTH THURSDAY AND FRIDAY ARE
MINIMAL, ONLY ISOLATED SHOWERS/THUNDERSTORMS ARE EXPECTED. PW
VALUES ARE EXPECTED TO BE AROUND 1.25-1.5 INCHES, SO THERE IS SOME
MOISTURE AND THE ATMOSPHERE WILL BE UNSTABLE. HOWEVER, WITH NO
STRONG SHORTWAVES/VORT MAXES ALOFT OR ANY SURFACE BOUNDARIES, WE
DO NOT EXPECT MUCH WIDESPREAD CONVECTION. WITH THE ZONAL FLOW
RETURNING, HEIGHTS AND THICKNESS WILL RISE. THIS WILL ALLOW
TEMPERATURES TO WARM AGAIN. THE NAM WAS BRINGING A POCKET OF 850
MB TEMPERATURES NEAR 20-21 DEGREES WHICH WOULD LEAD TO UPPER 90S
ON FRIDAY. HOWEVER, WE WENT WITH THE GFS AND ECMWF WHICH ARE A
COUPLE OF DEGREES COOLER THAN THE NAM AT 850 MB, WHICH WOULD LEAD
TO LOW/MID 90S.
POPS INCREASE SATURDAY INTO SUNDAY AS PWATS INCREASE TO 1.75-2.0
INCHES AS THE NEXT FRONTAL APPROACHES THE AREA. THE FRONTAL PASSAGE
IS NOT ACTUALLY EXPECTED TO MOVE INTO THE AREA UNTIL SUNDAY, WHICH
WOULD BE THE MOST LIKELY TIME PERIOD FOR PRECIPITATION, ALTHOUGH
THERE REMAINS A CHANCE SATURDAY AS WELL. WITH THE HIGH MOISTURE
CONTENT, ANY SHOWERS/THUNDERSTORMS COULD PRODUCE HEAVY RAINFALL. THE
STRONGEST FORCING WITH THE MID/UPPER TROUGH WILL LIKELY PASS TO OUR
NORTH LATE SUNDAY, SO IT IS STILL UNCERTAIN HOW STRONG STORMS WILL
GET. THE FRONT IS FORECAST TO PROGRESS SLOWLY THROUGH THE AREA AND
MAY STALL JUST TO OUR SOUTH INTO EARLY NEXT WEEK. THIS MAY KEEP A
CHANCE FOR SOME PRECIPITATION INTO TUESDAY, AT LEAST FOR OUR
SOUTHERN ZONES. TEMPERATURES FOR THE REMAINDER OF THE EXTENDED ARE
EXPECTED TO REMAIN ABOVE NORMAL, WITH THE WEEKEND BEING THE WARMEST
DAYS, BEFORE COOLING SLIGHTLY EARLY NEXT WEEK BEHIND THE FRONT.
&&
.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.
THE UPCOMING 18Z TAFS HAVE DIFFERENT ISSUES FOR OUR THREE TERMINAL
STRIPS FOR THIS AFTERNOON AND EARLY EVENING. KABE AND KRDG AND
NORTHWEST AIRPORTS, THE STRATUS HAS HUNG TOUGH, BUT DRYING IS
FORECAST AND WE ARE EXPECTING VFR CIGS BY MID AFTERNOON AND NOT
MUCH OF AN IMPACT FROM THUNDERSTORMS.
THE KPHL TERMINAL I95 CORRIDOR AIRPORTS MIGHT BE THE LUCKY AIRPORTS AS
THE BULK OF THE AFTERNOON TSTMS ARE EAST AND LOWER CIGS REMAIN
BLOCKED TO THE WEST. CONFIDENCE ABOUT TSRAS THAT WILL BE CARRIED
INITIALLY IN THESE TERMINALS IS LOW.
FOR KMIV AND KACY AND ALL EASTERN AIRPORTS, EXPECT IMPACTS FROM
TSTMS TO CONTINUE THIS AFTERNOON. WE CARRIED IFR CONDITIONS IN TSRAS
MAINLY FROM VSBY RESTRICTIONS DUE TO THE HEAVY RAIN.
WINDS OVERALL SHOULD BE LIGHT, SOUTH AT INLAND AIRPORTS AND
SOUTHEAST CLOSER TO THE COAST. WE ARE NOT FINDING A TRUE SEA
BREEZE FRONT IN NJ AND DE, ALTHOUGH THE SLIGHTLY CONVERGENT
DIRECTIONS ARE HELPING TO TRIGGER THE TSTMS.
ALL TERMINALS AND AIRPORTS THIS EVENING ARE EXPECTED TO JUST HAVE
DEBRIS CLOUDINESS AROUND AT VFR LEVELS AND VERY LIGHT WINDS. SOME
FOG MAY START FORMING AT KMIV.
THE FORECAST SOUNDINGS ARE SUGGESTING DRYING OVERNIGHT. IFR
CONDITIONS WERE FORECAST AT KMIV BASED ON THEIR HEAVY RAIN.
ELSEWHERE LEANING TOWARD MVFR RESTRICTIONS DUE TO FOG AT THE MORE
RURAL AIRPORTS.
VFR CONDITIONS ARE EXPECTED DURING THE DAY ON THURSDAY. THE TSTMS
IF ANY ARE EXPECTED TO BE VERY ISOLATED, TOO ISOLATED TO CONTAIN
IN THE TAFS.
OUTLOOK...
THURSDAY-FRIDAY NIGHT...MOSTLY VFR. POSSIBLE MVFR CONDITIONS IN
MORNING FOG AND A FEW ISOLATED SHOWERS/THUNDERSTORMS POSSIBLE.
SATURDAY-SUNDAY...MOSTLY VFR. POSSIBLE MVFR/IFR WITH AN INCREASE IN
SHOWER/THUNDERSTORM ACTIVITY...ESPECIALLY LATE SUNDAY WITH A FRONTAL
PASSAGE.
&&
.MARINE...
SUB SCA CONDITIONS TODAY AND TONIGHT. A MOSTLY SRLY OR SERLY FLOW
AROUND 10 KTS EXPECTED ON THE WATERS. SCATTERED TSTMS WITH LOCALLY
HIGHER WINDS/SEAS IS THE MAIN HAZARD TODAY. SEAS...A 2 TO 3 FT SWELL
CONTINUE ON THE OCEAN.
OUTLOOK...
CONDITIONS ARE EXPECTED TO REMAIN BELOW SMALL CRAFT ADVISORY LEVELS
FOR THE EARLY PART OF THE EXTENDED AS A SOUTH-SOUTHWEST FLOW
PREVAILS. WINDS MAY GUST AROUND 20 KNOTS, ESPECIALLY FRIDAY, BUT
REMAIN BELOW SCA LEVELS.
WINDS AND WAVES ARE EXPECTED TO INCREASE AHEAD OF AN APPROACHING
FRONTAL BOUNDARY LATE SATURDAY AND COULD INCREASE TO ADVISORY LEVELS
BY SUNDAY AS THE FRONT MOVES INTO THE AREA.
&&
.HYDROLOGY...
DISCUSSED THE SCENARIO WITH OUR SENIOR SERVICE HYDROLOGIST THIS
MORNING AND PREVIOUS THINKING HOLDS. HEAVY DOWNPOURS ASSOCIATED
WITH THUNDERSTORMS...ESPECIALLY THIS AFTERNOON...COULD PRODUCE
RAPID RUNOFF IN SOME AREAS. THIS SCENARIO BRINGS WITH IT THE
THREAT OF HIGHLY LOCALIZED FLOODING...ESPECIALLY IN URBAN
SETTINGS. RIGHT NOW THIS THREAT DOESN'T APPEAR TO BE WIDESPREAD
ENOUGH TO WARRANT A FLASH FLOOD WATCH...BUT GIVEN THE AMOUNT OF
MOISTURE AVAILABLE IN THE ATMOSPHERE...CAN'T RULE OUT ONE OR TWO
ISOLATED PROBLEMS.
&&
.TIDES/COASTAL FLOODING...
ANOTHER ROUND OF MINOR TIDAL FLOODING WILL LIKELY OCCUR THIS
EVENING/EARLY TONIGHT SINCE WE ARE AT FULL MOON TODAY AND THE
HIGHEST ASTRONOMICAL TIDES OF THIS SPRING TIDE CYCLE WILL OCCUR
WITH THAT HIGH TIDE CYCLE. DEPARTURES HAVE NOT CHANGED MUCH NOR
ARE EXPECTED TO WITH NO REAL CHANGE IN THE SYNOPTIC SCALE PATTERN.
TIDE LEVELS LOOK SIMILAR TO LAST EVENING'S HIGH TIDE CYCLE, A LOW
END MINOR TIDAL FLOODING EVENT. THE MESOSCALE MODELS ARE NOT
SHOWING AN UP THE DELAWARE BAY FLOW FOR NOW, SO WE WILL NOT
INCLUDE THE TIDAL DELAWARE. BOTH DBOFS AND CBOFS GUIDANCE IS NOT
PREDICTING ANY TIDAL FLOODING IN THE TIDAL DELAWARE OR ON OUR SIDE
OF THE CHESAPEAKE BAY.
&&
.RIP CURRENTS...
MODERATE RISK TODAY WITH A CONTINUED 2-3 FT SWELL AND HIGHER THAN
NORMAL ASTRONOMICAL TIDES ASSOCIATED WITH TODAY'S FULL MOON.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...COASTAL FLOOD ADVISORY FROM 7 PM THIS EVENING TO MIDNIGHT EDT
TONIGHT FOR NJZ013-014-020>027.
DE...COASTAL FLOOD ADVISORY FROM 7 PM THIS EVENING TO MIDNIGHT EDT
TONIGHT FOR DEZ002>004.
MD...NONE.
MARINE...NONE.
&&
SYNOPSIS...ROBERTSON
NEAR TERM...GIGI
SHORT TERM...O'HARA
LONG TERM...ROBERTSON
AVIATION...GIGI/ROBERTSON
MARINE...ROBERTSON/O'HARA
HYDROLOGY...
TIDES/COASTAL FLOODING...
RIP CURRENTS...Hazardous weather outlook, Aug 1, 9:26 AM EDT, 5 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 926 AM EDT WED AUG 1 2012 MDZ008-012-015-019-020-NJZ001-007>010-012-016-PAZ054-055-060>062- 021330- CECIL-KENT MD-QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS- HUNTERDON-SOMERSET-MIDDLESEX-SALEM-CARBON-MONROE-BERKS-LEHIGH- NORTHAMPTON- 926 AM EDT WED AUG 1 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MARYLAND...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. SHOWERS AND THUNDERSTORMS COULD PRODUCE GUSTY WINDS AND HEAVY DOWNPOURS TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ001-NJZ015-017>019-PAZ067>071-021330- NEW CASTLE-MERCER-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-CHESTER- MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- 926 AM EDT WED AUG 1 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...CENTRAL NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. SHOWERS AND THUNDERSTORMS COULD PRODUCE GUSTY WINDS AND HEAVY DOWNPOURS TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. HEAT INDEX VALUES, PARTICULARLY IN URBAN AREAS COULD APPROACH 100 DEGREES FRIDAY THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ002>004-NJZ013-014-020>027-021330- KENT-INLAND SUSSEX-DELAWARE BEACHES-WESTERN MONMOUTH- EASTERN MONMOUTH-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON- 926 AM EDT WED AUG 1 2012 ...COASTAL FLOOD ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO MIDNIGHT EDT TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN DELAWARE...CENTRAL NEW JERSEY AND SOUTHERN NEW JERSEY. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. COASTAL FLOOD ADVISORY. SHOWERS AND THUNDERSTORMS COULD PRODUCE GUSTY WINDS AND HEAVY DOWNPOURS TODAY AND TONIGHT. POCKETS OF MINOR TIDAL FLOODING ARE POSSIBLE THIS EVENING ALONG THE OCEAN FRONT, DELAWARE BAY AND RARITAN BAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. POCKETS OF MINOR TIDAL FLOODING ARE POSSIBLE THURSDAY EVENING ALONG THE OCEAN FRONT, DELAWARE BAY AND RARITAN BAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-021330- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 926 AM EDT WED AUG 1 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 1, 1:18 PM EDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
118 PM EDT WED AUG 1 2012
DEZ002>004-011815-
DELAWARE BEACHES DE-INLAND SUSSEX DE-KENT DE-
118 PM EDT WED AUG 1 2012
...A CLUSTER OF SHOWERS AND THUNDERSTORMS WILL AFFECT KENT AND
SUSSEX COUNTIES...
AT 114 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF SHOWERS AND THUNDERSTORMS 19 MILES SOUTHEAST OF
GEORGETOWN...MOVING NORTH AT 10 MPH. THE THUNDERSTORMS WILL BE NEAR
FRANKFORD...FENWICK ISLAND AROUND 145 PM...BLADES AROUND 200
PM...MILLVILLE AND OCEAN VIEW AROUND 215 PM.
VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL POOR DRAINAGE AREAS.
WIND GUSTS TO 35 MPH ARE POSSIBLE WITH THESE STORMS.
LAT...LON 3845 7559 3846 7570 3869 7572 3898 7564
3890 7527 3879 7515 3879 7511 3881 7510
3880 7508 3867 7505 3862 7505 3861 7504
3845 7504 3844 7505
HAYESSpecial weather statement, Aug 1, 1:45 PM EDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
145 PM EDT WED AUG 1 2012
NJZ008-010-012-011845-
MIDDLESEX NJ-MORRIS NJ-SOMERSET NJ-
145 PM EDT WED AUG 1 2012
...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT MIDDLESEX...MORRIS
AND SOMERSET COUNTIES...
AT 140 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS 3 MILES SOUTHEAST OF SOMERVILLE...
MOVING NORTHEAST AT 10 MPH. THE THUNDERSTORMS WILL BE NEAR
MIDDLESEX...SOUTH BOUND BROOK AROUND 200 PM...SOCIETY HILL AROUND
215 PM...NORTH PLAINFIELD...DUNELLEN AROUND 230 PM...WATCHUNG AND
COLONIA AROUND 245 PM.
AS MUCH AS 2 INCHES OF RAIN COULD FALL WITH THE SHOWERS AND
STORMS...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL
POOR DRAINAGE AREAS.
WIND GUSTS TO 35 MPH ARE POSSIBLE WITH THE STORMS.
LAT...LON 4041 7455 4058 7472 4081 7439 4078 7436
4074 7436 4067 7445 4067 7440 4061 7443
4062 7431 4060 7430 4060 7421 4059 7420
4058 7420
HAYESSpecial weather statement, Aug 1, 2:03 PM EDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
203 PM EDT WED AUG 1 2012
DEZ001-MDZ008-PAZ067-011900-
CECIL MD-CHESTER PA-NEW CASTLE DE-
203 PM EDT WED AUG 1 2012
...A STRONG THUNDERSTORM WILL AFFECT CECIL...CHESTER AND NEW CASTLE
COUNTIES...
AT 201 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES NORTHWEST OF ELKTON...MOVING NORTHEAST AT
10 MPH. THE THUNDERSTORM WILL BE NEAR FAIR HILL...APPLETON AROUND 215
PM...GLEN WESTOVER...OXFORD AROUND 230 PM...KEMBLESVILLE...PIKE CREEK
AROUND 245 PM...LADENBERG AND AVONDALE AROUND 300 PM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL POOR DRAINAGE AREAS.
WIND GUSTS TO 35 MPH ARE POSSIBLE WITH THIS STORM.
LAT...LON 4005 7591 3995 7553 3988 7558 3987 7560
3987 7559 3957 7579 3966 7608
HAYESLocal storm report, Aug 1, 2:12 PM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
212 PM EDT WED AUG 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1245 PM LIGHTNING WILDWOOD 38.99N 74.82W
08/01/2012 CAPE MAY NJ TRAINED SPOTTER
*** 4 INJ *** CLARIFICATION OF EARLIER REPORTS... 4
TOTAL INJURED FROM LIGHTNING STRIKE ON BEACH
&&
EVENT NUMBER PHI1200591
GAINESSpecial weather statement, Aug 1, 2:27 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
227 PM EDT WED AUG 1 2012
NJZ009-010-015-PAZ069-011930-
BUCKS PA-HUNTERDON NJ-MERCER NJ-SOMERSET NJ-
227 PM EDT WED AUG 1 2012
...A CLUSTER OF SHOWERS AND THUNDERSTORMS WITH VERY HEAVY RAIN WILL
AFFECT BUCKS...HUNTERDON...MERCER AND SOMERSET COUNTIES...
AT 223 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF SHOWERS AND THUNDERSTORMS WITH VERY HEAVY RAIN 11 MILES
NORTHWEST OF TRENTON...MOVING NORTH AT 10 MPH. THE SHOWERS AND
STORMS WILL BE NEAR EWING...GARDENVILLE AROUND 245 PM...NEW HOPE...
LAWRENCEVILLE AROUND 300 PM...LAMBERTVILLE...STOCKTON AROUND 315
PM...SERGEANTSVILLE AND SAND BROOK AROUND 330 PM.
VERY HEAVY RAIN WILL FALL FROM THE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL POOR DRAINAGE AREAS.
WIND GUSTS TO 35 MPH ARE POSSIBLE WITH THE STORMS.
LAT...LON 4009 7492 4029 7521 4060 7493 4037 7462
4034 7463 4031 7459
HAYESSpecial weather statement, Aug 1, 2:57 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
257 PM EDT WED AUG 1 2012
NJZ020-026-027-012000-
COASTAL OCEAN NJ-OCEAN NJ-SOUTHEASTERN BURLINGTON NJ-
257 PM EDT WED AUG 1 2012
...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT BURLINGTON AND OCEAN
COUNTIES...
AT 253 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS 9 MILES SOUTHWEST OF TOMS RIVER...
MOVING NORTHEAST AT 10 MPH. THE THUNDERSTORMS WILL BE NEAR PINE RIDGE
AT CRESTWOOD...CRESTWOOD VILLAGE AROUND 315 PM...SOUTH TOMS RIVER...
HOLIDAY CITY SOUTH AROUND 330 PM...TOMS RIVER...PINE BEACH AROUND
345 PM...HOLIDAY CITY-DOVER AND SILVERTON AROUND 400 PM.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS.
LAT...LON 3986 7407 3984 7410 3992 7410 3990 7412
3986 7412 3980 7417 3977 7417 3959 7437
3970 7460 4011 7424 4010 7415 4013 7411
4009 7408 4010 7406 4008 7403
HAYESThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 9:51 PM EDT | Coastal Flood Statement | PHI | Burlington, Camden, Gloucester | 5 hr |
| Aug 1, 9:24 AM EDT | Coastal Flood Advisory | PHI | Atlantic, Burlington, Cape May, Cumberland, Middlesex, Monmouth and 1 more | 15 hr |
| Aug 1, 9:44 AM EDT | Areal Flood Advisory | PHI | Cumberland | 2 hr |
| Aug 1, 10:48 AM EDT | Special Weather Statement | PHI | Cumberland | 57 min |
| Aug 1, 10:59 AM EDT | Areal Flood Advisory | PHI | Cumberland | 73 min |
| Aug 1, 12:09 PM EDT | Areal Flood Advisory | PHI | Monmouth, Ocean | 3 hr |
| Aug 1, 12:48 PM EDT | Areal Flood Advisory | PHI | Cape May | 107 min |
| Aug 1, 1:09 PM EDT | Special Weather Statement | PHI | Cape May | 66 min |
| Aug 1, 1:16 PM EDT | Areal Flood Advisory | PHI | Atlantic, Burlington, Camden, Ocean | 3 hr |
| Aug 1, 1:45 PM EDT | Special Weather Statement | PHI | Somerset | 60 min |
| Aug 1, 2:12 PM EDT | Areal Flood Advisory | PHI | Middlesex, Morris, Somerset | 3 hr |
| Aug 1, 2:27 PM EDT | Special Weather Statement | PHI | Hunterdon, Mercer | 63 min |
| Aug 1, 2:39 PM EDT | Flash Flood Warning | PHI | Middlesex, Somerset | 3 hr |
| Aug 1, 2:47 PM EDT | Areal Flood Advisory | PHI | Hunterdon, Mercer | 3 hr |
| Aug 1, 3:12 PM EDT | Special Weather Statement | PHI | Hunterdon | 63 min |
| Aug 1, 3:25 PM EDT | Areal Flood Advisory | PHI | Hunterdon, Morris, Somerset | 3 hr |
| Aug 1, 3:31 PM EDT | Coastal Flood Statement | PHI | Burlington, Camden, Gloucester, Salem | 11 hr |
| Aug 1, 3:51 PM EDT | Flash Flood Warning | PHI | Hunterdon, Morris | 2 hr |
| Aug 1, 4:11 PM EDT | Areal Flood Advisory | PHI | Burlington, Ocean | 65 min |
| Aug 1, 4:41 PM EDT | Special Weather Statement | PHI | Sussex | 64 min |
| Aug 1, 5:26 PM EDT | Areal Flood Advisory | PHI | Sussex | 102 min |
| Aug 1, 5:41 PM EDT | Special Weather Statement | PHI | Camden, Gloucester | 64 min |
| Aug 1, 5:46 PM EDT | Severe Thunderstorm Warning | PHI | Camden, Gloucester | 31 min |
| Aug 1, 6:16 PM EDT | Areal Flood Advisory | PHI | Burlington, Camden, Gloucester | 46 min |
| Jul 31, 8:11 PM EDT | Special Weather Statement | PHI | Berks | 64 min |
| Jul 31, 9:12 PM EDT | Special Weather Statement | PHI | Berks, Lehigh | 63 min |
| Aug 1, 1:02 AM EDT | Special Weather Statement | PHI | Chester | 58 min |
| Aug 1, 2:03 PM EDT | Special Weather Statement | PHI | Chester | 57 min |
| Aug 1, 3:03 PM EDT | Special Weather Statement | PHI | Monroe | 57 min |
| Aug 1, 3:35 PM EDT | Special Weather Statement | PHI | Philadelphia | 55 min |
| Aug 1, 4:07 PM EDT | Flash Flood Warning | PHI | Bucks, Montgomery | 3 hr |
| Aug 1, 4:16 PM EDT | Special Weather Statement | PHI | Carbon, Monroe | 59 min |
| Aug 1, 4:51 PM EDT | Areal Flood Advisory | PHI | Monroe | 36 min |
| Aug 1, 4:53 PM EDT | Special Weather Statement | PHI | Philadelphia | 67 min |
| Aug 1, 5:06 PM EDT | Areal Flood Advisory | PHI | Montgomery, Philadelphia | 12 min |
| Aug 1, 5:09 PM EDT | Flash Flood Warning | PHI | Montgomery, Philadelphia | 3 hr |
| Aug 1, 5:22 PM EDT | Flash Flood Warning | PHI | Monroe | 106 min |
| Aug 1, 5:34 PM EDT | Special Weather Statement | PHI | Carbon | 56 min |
| Aug 1, 5:43 PM EDT | Special Weather Statement | PHI | Delaware, Montgomery | 62 min |
| Aug 1, 5:50 PM EDT | Special Weather Statement | PHI | Montgomery | 55 min |
| Aug 1, 5:53 PM EDT | Areal Flood Advisory | PHI | Carbon, Monroe | 100 min |
| Aug 1, 5:55 PM EDT | Severe Thunderstorm Warning | PHI | Carbon, Monroe, Northampton | 65 min |
| Aug 1, 6:08 PM EDT | Flash Flood Warning | PHI | Chester, Montgomery | 2 hr |
| Aug 1, 6:22 PM EDT | Special Weather Statement | PHI | Lehigh | 53 min |
| Aug 1, 6:30 PM EDT | Areal Flood Advisory | PHI | Chester, Delaware | 64 min |
| Aug 1, 6:53 PM EDT | Areal Flood Advisory | PHI | Lehigh, Northampton | 69 min |
| Aug 1, 6:59 PM EDT | Special Weather Statement | PHI | Northampton | 61 min |
| Aug 1, 7:32 PM EDT | Special Weather Statement | PHI | Chester | 58 min |
| Aug 1, 7:49 PM EDT | Areal Flood Advisory | PHI | Chester | 52 min |
| Aug 1, 1:18 PM EDT | Special Weather Statement | PHI | Sussex | 57 min |
| Aug 1, 1:43 PM EDT | Areal Flood Advisory | PHI | Kent, New Castle | 86 min |
| Aug 1, 1:55 PM EDT | Areal Flood Advisory | PHI | Kent, Sussex | 2 hr |
| Aug 1, 12:13 AM EDT | Special Weather Statement | PHI | Cecil, Kent, Queen Anne's | 47 min |
| Aug 1, 1:11 AM EDT | Special Weather Statement | PHI | Kent, Queen Anne's | 64 min |
| Aug 1, 1:17 PM EDT | Special Weather Statement | PHI | Queen Anne's | 58 min |
Nearby
Special Weather Statements in New Jersey, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.